Home Forum Topics Mental Health Feeling Alone Reply To: Feeling Alone

#936
JoyJoy
Participant

I had the same experience with Lexapro! I gained 20-30 pounds, and read tons of message boards that either said if you stop taking it you will lose that weight, or it will be there forever regardless of what you do! I decided in my heart of hearts that for as long as I needed medication that was the most important thing, I would rather be a bit bigger and be able to think through the fog. But I constantly felt guilty, like is it really the medication or am I just not doing enough for my exercise/diet? As someone who has constantly struggled with body image issues this was pretty tough.

Ultimately after a year on meds I decided with my doc to taper off because I was feeling well emotionally, and I am about 4 months off now. I feel great mental health wise, but I have lost maybe 5 pounds at most, despite my best efforts (on most days).

So, not really an answer, but you aren’t alone in the struggle of choosing mental health over something else (like weight gain). I would LOVE to know if anyone has had any success on or off meds with taking care of their bodies while trying to take care of their minds.